Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 11, NWS Dodge City, KS

March 20, 202627 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 20, 2026, 11:48 AM CDT for 27 counties in Kansas. It took effect at Mar 21, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2026, 11:48 AM CDT (16:48 UTC)
In effect from
Mar 21, 2026, 12:00 PM CDT
Expired
Mar 21, 2026, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

074 
WWUS83 KDDC 201648
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1148 AM CDT Fri Mar 20 2026


KSZ030-031-043>046-063>066-075>081-084>090-211015-
/O.UPG.KDDC.FW.A.0006.260321T1800Z-260322T0100Z/
/O.NEW.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-
Meade-Clark-Comanche-Barber-
1148 AM CDT Fri Mar 20 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Saturday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire 
  Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire 
  Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire 
  Weather Zone 089 Comanche and Fire Weather Zone 090 Barber.

* TIMING...From noon to 8 PM CDT Saturday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074-211015-
/O.NEW.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/
Hamilton-Kearny-Stanton-
1148 AM CDT Fri Mar 20 2026 /1048 AM MDT Fri Mar 20 2026/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
WESTERN KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Saturday.

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny and Fire Weather Zone 074 Stanton.

* TIMING...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
  Saturday.

* WINDS...Southwest 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
985 
WWUS83 KDDC 210511
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1211 AM CDT Sat Mar 21 2026


KSZ030-031-043>046-061>066-074>081-084>090-220100-
/O.CON.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1211 AM CDT Sat Mar 21 2026 /1111 PM MDT Fri Mar 20 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM 
  MDT/ this evening.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
367 
WWUS83 KDDC 211716
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1216 PM CDT Sat Mar 21 2026

...Windy conditions and dry fuels will lead to an elevated fire
risk on Sunday...


KSZ031-045-046-064>066-075>081-084>090-221800-
/O.NEW.KDDC.FW.W.0012.260322T1400Z-260323T0100Z/
/O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-
Barber-
1216 PM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR 
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 8 PM CDT Sunday.

* AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 
  045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 
  Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 
  Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 
  Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 
  Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from 9 AM to 8 PM 
  CDT Sunday.

* WINDS...Southwest 5-15 with gusts to 25 mph on Saturday. North 
  to Northwest 25 to 35 mph with gusts up to 50 mph on Sunday.

* RELATIVE HUMIDITY...As low as 8 percent on Saturday. Lowest relative
  humidity values will be higher on Sunday at 20-30%.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-043-044-061>063-074-220100-
/O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-
1216 PM CDT Sat Mar 21 2026 /1116 AM MDT Sat Mar 21 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 
  Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 
  Finney and Fire Weather Zone 074 Stanton.

* TIMING...Until 8 PM CDT /7 PM MDT/ this evening.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:30 AM CDT, 7 hours 18 minutes earlier. Its key messages:

  • Unseasonably hot, near record afternoon temperatures Friday and Saturday.
  • Elevated to critical risk of wildfire spread Saturday afternoon.
  • Dry cold front will bring strong north winds and heat relief Sunday.
  • Another strong warming trend is expected next week.
  • Southwest Kansas will remain dry for the foreseeable future, at least the next 10 days.
Area forecast discussion, Mar 20, 4:30 AM CDT, 7 hours 18 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
430 AM CDT Fri Mar 20 2026

...Updated Aviation/Key Messages...

.KEY MESSAGES...

- Unseasonably hot, near record afternoon temperatures Friday
  and Saturday.

- Elevated to critical risk of wildfire spread Saturday
  afternoon.

- Dry cold front will bring strong north winds and heat relief
  Sunday.

- Another strong warming trend is expected next week.

- Southwest Kansas will remain dry for the foreseeable future,
  at least the next 10 days.

&&

.DISCUSSION...
Issued at 1243 AM CDT Fri Mar 20 2026

Stalled ridging centered across the Desert Southwest and
downslope regime will continue through Saturday. Forecast still
has record high temperatures being threatened or exceeding
across the forecast area, especially on Saturday. The record
high for Dodge City is 94, and we currently have a forecast of
96. Of note, that forecast is within 2 degrees of the all time
March record high of 98. Some areas may approach 100 degrees
Saturday afternoon as NBM probabilities continue to highlight
around 30% chance of exceeding the century mark in some of our
western and southern zones. While this level of heat is
certainly extraordinary for the area this early in the year,
experimental Heat Risk map shows only a Category 1-Minor risk of
heat related impacts. Heat at this level will primarily affect
those who are extremely sensitive to heat and those without
cooling/hydration. Saturday will feature a near critical to
marginally critical fire weather day as well with slightly
stronger winds and very low relative humidity. A Fire Weather
Watch remains in effect and had been expanded with the latest
forecast.

Into Sunday, a shortwave trough across the northern Plains will
bring a cold front across Kansas by Sunday morning. Mild
temperatures will still remain despite the cold front with
mostly 70s for the entire area, and perhaps still reaching low
80s along the Oklahoma border. Behind the front, strong
northerly winds are expected. NBM mean forecast currently shows
around 20 knots sustained, with gusts 25-30 knots. However, as
is typically the case with the low wind bias, those winds are
likely too low and may have to be increased in subsequent
forecasts. Much cooler air will filter in Sunday night into
Monday morning, but most areas should stay above freezing.

The cooler temperatures will be short lived as the ridge builds
back in and temperatures begin to increase again, with 80s
returning by Tuesday and Wednesday. With this persistent
pattern, NBM POP chances still remain negligible (<10%) for the
entire forecast period.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 430 AM CDT Fri Mar 20 2026

Excellent flying weather will continue through this TAF period,
with VFR/SKC and light winds.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ030-031-043>046-063>066-075>081-084>090.

&&

DISCUSSION...Bennett
AVIATION...Turner
Hazardous weather outlook, Mar 20, 1:17 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
117 AM CDT Fri Mar 20 2026

KSZ030-031-043>046-061>066-074>081-084>090-210630-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
117 AM CDT Fri Mar 20 2026 /1217 AM MDT Fri Mar 20 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Fire Weather Watch in effect for much of central and western
Kansas Saturday highlighting critical fire weather risk. Burning
is discouraged and activities that could lead to sparks should be
avoided.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not needed.

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.